Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

On the number of squares in a group


Author: Ludomir Newelski
Journal: Proc. Amer. Math. Soc. 99 (1987), 213-218
MSC: Primary 20A15; Secondary 03C45, 20E99
MathSciNet review: 870773
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that there is a connection between the number of squares in a group and the cardinality of the group. For example, if a group has countably many squares and $ {x^2} = e$ implies $ x = e$, then its cardinality is bounded by $ {2^{{\aleph _0}}}$ and this bound can be obtained.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20A15, 03C45, 20E99

Retrieve articles in all journals with MSC: 20A15, 03C45, 20E99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1987-0870773-6
PII: S 0002-9939(1987)0870773-6
Article copyright: © Copyright 1987 American Mathematical Society